MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP. NOVA STATSENSOR CRETININE HOSPITAL METER SYSTEM; CREATININE TEST SYSTEM

NOVA BIOMEDICAL CORP. NOVA STATSENSOR CRETININE HOSPITAL METER SYSTEM; CREATININE TEST SYSTEM
Model Number 45335
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is currently a pending investigation.Nova is requesting additional information, and further details will be provided in a supplemental report.This is report one of two.Please see report 1219029-2021-00025 for the second filing.
 
Event or Problem Description
Customer reported discrepant patient results.A test was run on the statsensor meter serial number (b)(4) with test strip lot 4920227129, and the creatinine was reading overly high with an overly low egfr.There was no patient harm or medical intervention.
 
Additional Manufacturer Narrative
Product was received for evaluation on 07-19-21.An investigation has been initiated and is currently pending.Further details will be provided in an additional supplemental report when they become available.
 
Additional Manufacturer Narrative
Udi: (b)(4).The customer reported an incorrect result was received for creatinine while running a patient sample on a statsensor meter, serial number (b)(6) with test strip lot 4920227129.This event occurred on may 10, 2021.The customer stated the meter had passed the quality control requirements for creatinine.The meter was returned to nova biomedical for investigation.The testing strips used by the customer were not returned to the manufacturer.Manufacturer retains of strip lot 4920227129 were unavailable for testing.As a result, strip lot 4920279129, the oldest available lot, was used for the investigation in place of the customer strips.These strips were tested across five nova biomedical meters along with the returned customer meter.All tests passed the acceptance criteria for linearity solutions and blood samples.No discrepancies were observed between blood results obtained by the returned meter, the manufacturer meters, and the reference analyzer when compared.Device history record (dhr) reviews were performed for the meter and the strip lot by a quality control engineer.The reviews included an assessment of the production, testing, and release of the meter and test strip batch.No abnormalities or concerns were noted, and the dhr indicated the released product met all specifications.The conclusion of the investigation is the reported customer complaint could not be confirmed after testing the manufacturer retains of strip lot 4920279129, the oldest lot available, and the returned customer meter.A root cause which lead to the initial complaint could not be identified, and nova biomedical will continue to monitor for recurrence of similar events.

Brand Name
NOVA STATSENSOR CRETININE HOSPITAL METER SYSTEM
Common Device Name
CREATININE TEST SYSTEM
Manufacturer (Section D)
NOVA BIOMEDICAL CORP.
200 prospect st
waltham MA 02454 9141
MDR Report Key12041568
Report Number1219029-2021-00024
Device Sequence Number3235681
Product Code CGL
UDI-Device Identifier00385480453356
UDI-Public00385480453356
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K171059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45335
Device Catalogue Number45335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer07/19/2021
08/18/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date07/20/2021
08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR